Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Corpus Christi, TX

June 24, 2007Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2007, 5:10 PM CDT for Duval County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 5:10 PM CDT (22:10 UTC)
Expired
Jun 24, 2007, 6:45 PM CDT
In force
95 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1532 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 242211
FFWCRP
TXC131-242345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 645 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  
  DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL OVER CONCEPTION 
  AND RIOS. THESE STORMS WERE MOVING SOUTH AT 10 MPH. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...CONCEPCION AND RIOS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2756 9827 2728 9825 2729 9851 2755 9852

$$

JAR
3 follow-up statements
000 
WGUS74 KCRP 242225
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT SUN JUN 24 2007

TXC131-242345-
DUVAL-
525 PM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN DUVAL COUNTY...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR CONCEPCION...OR ABOUT 17 MILES SOUTHEAST OF BENAVIDES...
MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2756 9827 2728 9825 2729 9851 2755 9852

$$

JAR
000 
WGUS74 KCRP 242244
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CDT SUN JUN 24 2007

TXC131-242345-
DUVAL-
542 PM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN DUVAL COUNTY...

AT 537 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN OF 1 TO 2 
INCHES PER HOUR WAS INDICATED BY DOPPLER WEATHER RADAR. THIS STORM 
WAS LOCATED NEAR RAMIREZ AND SEJITA...OR ABOUT 25 MILES SOUTH OF 
BENAVIDES...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2756 9827 2728 9825 2729 9851 2755 9852

$$

JAR
000 
WGUS74 KCRP 242319
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
619 PM CDT SUN JUN 24 2007

TXC131-242329-
DUVAL-
619 PM CDT SUN JUN 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DUVAL
COUNTY...

THUNDERSTORMS THAT WERE BRINGING HEAVY RAINS TO THE COUNTY HAVE 
DISSIPATED AND MOVED SOUTH. 

LAT...LON 2756 9827 2728 9825 2729 9851 2755 9852

$$

JAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:43 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 2:43 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT SUN JUN 24 2007

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ANTICIPATE THAT
CURRENT CONVECTION WL PERSIST THIS EVENING THEN GRADUALLY DIMINISH
OVER LAND YET REDELOP OVR THE COASTAL WATERS AFT MIDNIGHT.
DETERMINISTIC SOLNS FROM THE NAM/GFS SUGGEST GREATER MID/UPPER
Q-VECTOR CONVERGENCE ASSOCIATED WITH THE UPPER LOW/TROUGH
MONDAY/MONDAY NGT THAN TDA. GREATER UPPER FORCING COMBINED WITH
COPIOUS MSTR AND ENHANCED CAPE WL RESULT IN SCT/NUMEROUS
CONVECTION MON...WITH THE GREATEST POPS OVR THE ERN CWFA. THE
FOREGOING UPPER SYSTEM MIGHT INDUCE A SFC TROUGH OVR THE REGION
MONDAY WHICH COULD CONTRIBUTE TO PERSISTENT/TRAINING ECHOES. IF
THE BOUNDARY DOES NOT FORM...ANTICIPATED STORM MOTION WL LIMIT
LIKELIHOOD OF FLOODING. OWING TO THE UNCERTAINTY...WL NOT ISSUE AN
FFA...ESPECIALLY SINCE THE HIGHEST FFG VALUES ARE OVR THE WRN CWFA
AND THE LIKELIHOOD FOR SIGNIFICANT AREAL RAINFALL COVERAGE IS
ESTIMATED TO OCCUR OVR THE ERN CWFA. CLOUDS/COPIOUS MSTR/RAINFALL
WL CONTRIBUTE TO A LOW/MODERATE DIURNAL RANGE OF TEMP.

&&

.AVIATION...MVFR CEILINGS DRG THE DAYTIME AND MVFR VISIBILITY DUE
TO PATCHY FOG ANTICIPATED. IFR CONDITIONS LIKELY NEAR CONVECTION...
PRIMARILY EAST OF US 281.

&&

.MARINE...SEAS HEIGHTS ARE EXPECTED TO INCREASE BY LATE MONDAY IN
RESPONSE TO INCREASING SFC MOMENTUM/INCREASED SFC PRESSURE
GRADIENT.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...ONLY MADE MINOR CHANGES TO
THE EXTENDED FCST. TUE THRU WED THE UPPER LEVEL TROF REMAINS IN
PLACE ACROS S TX PROVIDING UPPER SUPPORT FOR TSRAS. HIGHEST PWATS
AND BEST LOW LEVEL CNVGNCE WILL BE ACROSS MAINLY THE ERN CWA WHERE
WILL CONTINUE WITH HIGHEST POPS. MOISTURE IN THE MID/UPPER LVLS
WILL BEGIN DECREASING ON WED WITH A LESSER CHC FOR PRECIP. BY THU
THE UPPER RIDGE TAKES CONTROL WITH ADDITIONAL MID/UPPER LEVEL
DRYING. HOWEVER LOW LEVEL MOISTURE WILL REMAIN SUFFICIENT FOR ISOL
TO SCT TSRAS...MAINLY DIURNALLY DRIVEN ALONG THE SEA BREEZE THUS
WILL NOT MENTION WEATHER AT NIGHT. TIME SERIES ALSO HINTS AT THIS
SCENARIO WITH WAVES OF MOISTURE DURING THE DAY AS THE UPPER HIGH
MEANDERS AND AT TIMES PROVIDES A DEEP E FLOW WHICH CAN TAP INTO
GULF MOISTURE. A WARMING TREND TAKES PLACE THE LATTER PART OF THE
WEEK WITH THE RIDGE IN CONTROL AND LESS CLOUD COVER. ONSHORE FLOW
WILL PREVAIL WITH MODERATE STRENGTH TUE AND WED IN RESPONSE TO
DEEPENING LOW PRESSURE ACROSS WEST AND HIGH PRESSURE ACROSS NRN
GULF...THEN DIMINISHING THRU THE REMAINDER OF THE WEEK AS THE
GRADIENT RELAXES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  86  76  88  77  /  40  60  40  50  30
VICTORIA          73  86  74  87  75  /  40  70  40  60  30
LAREDO            75  90  76  96  79  /  40  40  40  30  30
ALICE             73  87  74  91  75  /  50  60  50  50  30
ROCKPORT          77  86  78  86  80  /  40  70  40  60  30
COTULLA           74  88  75  94  76  /  40  40  40  30  30
KINGSVILLE        74  87  75  90  76  /  40  60  40  50  30
NAVY CORPUS       77  86  78  86  80  /  40  60  40  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 24, 5:31 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT SUN JUN 24 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-251045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT SOUTH
TEXAS AS DAYTIME HEATING OCCURS. THE GREATEST CHANCE OF RAINFALL WILL
BE ACROSS THE EASTERN AREAS OF SOUTH TEXAS. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE IN THE STRONGER STORMS...WITH RAINFALL TOTALS UP
TO ONE INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLOW MOVING LOW PRESSURE AREA LOCATED ACROSS CENTRAL TEXAS WILL
INTERACT WITH ABUNDANT MOISTURE AND DAYTIME HEATING TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TUESDAY
ACROSS SOUTH TEXAS.  LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH WILL
BE POSSIBLE FROM THE HEAVIER DOWNPOURS.

RAINFALL WILL BEGIN TO DIMINISH BY WEDNESDAY AS THE LOW PRESSURE
AREA BEGINS TO MOVE WEST AND WEAKEN.  SHOWERS AND THUNDERSTORMS WILL
BECOME LESS NUMEROUS FROM WEDNESDAY ONWARD.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE
NEARSHORE AND OFFSHORE WATERS ON MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KR/MB

In the hours before

Special weather statement, Jun 24, 12:29 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1229 PM CDT SUN JUN 24 2007

TXZ242-241800-
KLEBERG-
1229 PM CDT SUN JUN 24 2007

...A FUNNEL CLOUD WAS SPOTTED OVER KLEBERG COUNTY...

AT 1229 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
OVER KLEBERG COUNTY...TWO AND ONE HALF MILES SOUTHWEST OF
KINGSVILLE. THIS FUNNEL IS ASSOCIATED WITH A THUNDERSTORM MOVING
TOWARD THE NORTH AROUND 25 MILES PER HOUR.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND.

87
Special weather statement, Jun 24, 1:27 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
127 PM CDT SUN JUN 24 2007

TXZ243-241900-
NUECES-
127 PM CDT SUN JUN 24 2007

...A FUNNEL CLOUD WAS SPOTTED OVER NUECES COUNTY...

AT 127 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD NEAR SOUTH PADRE
ISLAND DRIVE AND EVERHART ROAD IN NUECES COUNTY.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND.

87
Special weather statement, Jun 24, 4:42 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 PM CDT SUN JUN 24 2007

TXZ240-242245-
DUVAL-
442 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF RIOS...OR 13 MILES SOUTH OF
BENAVIDES...MOVING SOUTH AT 10 MPH.

SMALL HAIL AND GUSTY WINDS TO AROUND 40 MPH MAY ACCOMPANY THIS STORM.

JAR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:54 PM CDTSpecial Marine WarningCRP66 min
Jun 24, 3:52 PM CDTFlash Flood WarningCRPDuval83 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.